MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MODULAR DUAL MOBILITY INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH MODULAR DUAL MOBILITY INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 626-00-42E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Date of Event 08/06/2019
Type of Reportable Event Serious Injury
Event or Problem Description
This pi is for i&d in 2018 due to infection.Patient left a voicemail reporting having a stryker right recalled hip.Patient noted a poly swap in 2008 due to pain.Patient had revision in 2012 due to pain.Patient noted all parts were replaced other then the stem.Patient had a revision in 2016 due to infection where all product was removed.New stryker product implanted in 2017 and patient had a cyst and an i&d in 2018 then a revision in 2019 due to infection.Patient noted she has chron's disease.
 
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.The following devices were also listed in this report: device name#: restoration adm x3 ins 28/48; cat#1236-2-848.Device name#: delta c-taper head 28mm +0; cat#18-2800.Device name#: ti sleeve for alumina head; cat#17-0000e.Device name#: unknown_joint replacement_product; cat#: unk_jr.Device name#: unknown_joint replacement_product; cat#unk_jr.It cannot be determined which, if any of these devices may have caused or contributed.To the patient's experience.H3 other text: device not returned.
 
Event or Problem Description
This pi is for i&d in 2018 due to infection.Patient left a voicemail reporting having a stryker right recalled hip.Patient noted a poly swap in 2008 due to pain.Patient had revision in 2012 due to pain.Patient noted all parts were replaced other then the stem.Patient had a revision in 2016 due to infection where all product was removed.New stryker product implanted in 2017 and patient had a cyst and an i&d in 2018 then a revision in 2019 due to infection.Patient noted she has chron's disease.As reported via medwatch reports mw5149918, mw5149919, mw5149920, mw5149921, mw5149922 (all reports have same event description but 1 reported implant each): reporter calling, stating she has had numerous health problems after she was implanted with the "biolox" hip from stryker "some time in 2019." reporter states she learned that her implanted hip system was "recalled" and she has concerns that her health problems are due to this.Reporter states she has memory problems, pain, headaches, nausea, and vomiting, hip dislocating after surgery, and a "cyst or tumor around the hip" currently.Reporter states she additionally had problems walking, has scar tissue, and bone loss.Reporter states she is concerned that the metal in the hip devices is negatively interaction with her body somehow.Reporter additional states she has concerns about 'quality problems" with the mako system that was used during her surgery.Reporter states she is trying to obtain additional records from her doctor's office.
 
Additional Manufacturer Narrative
Reported event: an event regarding infection involving an mdm liner was reported.The event was confirmed via clinician review of the provided medical records.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of the provided medical records by a clinical consultant indicated: "confirmation of event: i can confirm the surgical procedures during the year 2019 as i was able to review hospital records and operation reports including those for incision and drainage and debridement, as well as revision with poly and head exchange.Root cause analysis: the root causes of this patience difficulties after primary bipolar, hip arthroplasty, including pain, infection, dislocation, and reinfection, cannot be determined with certainty.The causes of these complications are multifactorial including surgical technique which could account for problems such as pain, the fact that the patient had a bipolar implant that had to be revised could be due to pain from the un-resurfaced acetabulum, dislocation can be related to surgical technique, patient factors such as activity level, compliance and bmi, and infection can be caused by contamination at the time of the initial procedure, seeding of the hip from remote sources.In this case the patient has a history of poor dentition.With the information provided with these inquiries i would not assign any causality to the implants themselves." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been 3 other similar events for the lot and/or sterile lot referenced.One record relates to infection for the same device/patient; therefore, no further trending is required for this commonality.Two other records also relate to infection.A review of both the sterilization data and microbiology data was performed for this sterile lot commonality.It was identified that the sterilization data was within specification and no microbiology excursions were noted for this lot and as such no further review is required.Conclusions: it was reported that the patient had a medical procedure due to infection.A review of the provided medical records by a clinical consultant indicated: "confirmation of event: i can confirm the surgical procedures during the year 2019 as i was able to review hospital records and operation reports including those for incision and drainage and debridement, as well as revision with poly and head exchange.Root cause analysis: the root causes of this patience difficulties after primary bipolar, hip arthroplasty, including pain, infection, dislocation, and reinfection, cannot be determined with certainty.The causes of these complications are multifactorial including surgical technique which could account for problems such as pain, the fact that the patient had a bipolar implant that had to be revised could be due to pain from the un-resurfaced acetabulum, dislocation can be related to surgical technique, patient factors such as activity level, compliance and bmi, and infection can be caused by contamination at the time of the initial procedure, seeding of the hip from remote sources.In this case the patient has a history of poor dentition.With the information provided with these inquiries i would not assign any causality to the implants themselves." furthermore, all stryker products sold as sterile are validated to a minimum sterility assurance level sal of 10^-6 in accordance with applicable iso standards.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
MODULAR DUAL MOBILITY INSERT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18717656
Report Number0002249697-2024-00242
Device Sequence Number20406266
Product Code LPH
UDI-Device Identifier04546540666017
UDI-Public04546540666017
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K103233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Catalogue Number626-00-42E
Device Lot Number57704803
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2024
Supplement Date Received by Manufacturer05/13/2024
Initial Report FDA Received Date02/15/2024
Supplement Report FDA Received Date06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/08/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age38 YR
Patient SexFemale
Patient Weight50 KG